Event Title

Central Serous Chorioretinopathy Associated with Viagra ® (sildenafil citrate) Use in a Young Patient

Start Date

12-2-2010 12:00 AM

Description

Background. Adverse ocular complications have been associated with the use of erectile dysfunction agents such as Viagra ® (sildenafil citrate). A few reports have been published describing central serous chorioretinopathy (CSR) associated with sildenafil use. This case report will describe CSR in a young patient using sildenafil. Case Report. A 33-year-old male presents with a complaint of blurry vision in his right eye. He reported that the onset occurred two days after using sildenafil, however, his medical history was unremarkable. Dilated evaluation revealed a neurosensory detachment of the macula in the right eye, which was confirmed on Optical Coherence Tomography (OCT) testing. The patient was advised to discontinue the use of Viagra. Conclusion. Although the association between sildenfil use and CSR requires further investigation, patients presenting with CSR should be questioned about the use of Viagra.

This document is currently not available here.

Share

COinS
 
Feb 12th, 12:00 AM

Central Serous Chorioretinopathy Associated with Viagra ® (sildenafil citrate) Use in a Young Patient

Background. Adverse ocular complications have been associated with the use of erectile dysfunction agents such as Viagra ® (sildenafil citrate). A few reports have been published describing central serous chorioretinopathy (CSR) associated with sildenafil use. This case report will describe CSR in a young patient using sildenafil. Case Report. A 33-year-old male presents with a complaint of blurry vision in his right eye. He reported that the onset occurred two days after using sildenafil, however, his medical history was unremarkable. Dilated evaluation revealed a neurosensory detachment of the macula in the right eye, which was confirmed on Optical Coherence Tomography (OCT) testing. The patient was advised to discontinue the use of Viagra. Conclusion. Although the association between sildenfil use and CSR requires further investigation, patients presenting with CSR should be questioned about the use of Viagra.